Alert archive / Oklahoma / Freeze Warnings in 2012

Freeze Warning 1, NWS Norman, OK

October 6, 201210 counties in Oklahoma

NWS Norman, OK issued this freeze warning at Oct 6, 2012, 4:22 AM CDT for 10 counties in Oklahoma. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 4:22 AM CDT (09:22 UTC)
In effect from
Oct 7, 2012, 1:00 AM CDT
Expired
Oct 7, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS74 KOUN 060922
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CDT SAT OCT 6 2012

OKZ004>010-012-013-061730-
/O.UPG.KOUN.FZ.A.0001.121007T0400Z-121007T1400Z/
/O.NEW.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...ENID...PERRY
422 AM CDT SAT OCT 6 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* MINIMUM TEMPERATURE: 25 TO 32 DEGREES FAHRENHEIT.

* IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ011-014>026-061730-
/O.EXT.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER
422 AM CDT SAT OCT 6 2012

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

* MINIMUM TEMPERATURE: 32 TO 36 DEGREES FAHRENHEIT.

* IMPACTS: DELICATE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
3 follow-up statements
192 
WWUS74 KOUN 061715
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT SAT OCT 6 2012

OKZ004>010-012-013-070115-
/O.CON.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...ENID...PERRY
1215 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* MINIMUM TEMPERATURE: 25 TO 32 DEGREES FAHRENHEIT.

* IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ011-014>026-070115-
/O.CON.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/
MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER
1215 PM CDT SAT OCT 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* IMPACTS: DELICATE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
074 
WWUS74 KOUN 061940
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SAT OCT 6 2012

OKZ011-070345-
/O.UPG.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/
/O.EXA.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/
MAJOR-
INCLUDING THE CITY OF...FAIRVIEW
240 PM CDT SAT OCT 6 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.

A FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY.

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* MINIMUM TEMPERATURE: 27 TO 32 DEGREES.

* IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ004>010-012-013-070345-
/O.CON.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...ENID...PERRY
240 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* MINIMUM TEMPERATURE: 27 TO 32 DEGREES.

* IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ014>026-070345-
/O.CON.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD...
CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER
240 PM CDT SAT OCT 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE AND UPPER 30S.
  IF SKIES CAN CLEAR FOR A LONG ENOUGH TIME LATE TONIGHT...AREAS
  OF FROST MAY FORM AND DAMAGE TENDER VEGETATION.

* IMPACTS: DELICATE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
874 
WWUS74 KOUN 070155
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SAT OCT 6 2012

OKZ014-021>023-070300-
/O.CAN.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/
ROGER MILLS-BECKHAM-WASHITA-CADDO-
INCLUDING THE CITIES OF...CHEYENNE...ELK CITY...SAYRE...CORDELL...
ANADARKO
855 PM CDT SAT OCT 6 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FROST
ADVISORY. 

PERSISTENT CLOUD COVER WILL CONTINUE THROUGH THE MORNING HOURS
ACROSS WESTERN OKLAHOMA. THIS COVER WILL KEEP TEMPERATURES A FEW
DEGREES WARMER THAN PREVIOUSLY EXPECTED...LIMITING THE CHANCE FOR
FROST. TEMPERATURES WILL STILL DROP INTO THE MID 30S OVERNIGHT.

$$

OKZ004>013-071000-
/O.CON.KOUN.FZ.W.0001.121007T0600Z-121007T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY
855 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* MINIMUM TEMPERATURE: 27 TO 32 DEGREES.

* IMPACTS: DELICATE VEGETATION IS LIKELY TO BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ015>020-024>026-071000-
/O.CON.KOUN.FR.Y.0001.121007T0600Z-121007T1400Z/
DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA-
LINCOLN-
INCLUDING THE CITIES OF...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER
855 PM CDT SAT OCT 6 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE AND UPPER 
  30S. IF SKIES CAN CLEAR FOR A LONG ENOUGH TIME LATE TONIGHT... 
  AREAS OF FROST MAY FORM AND DAMAGE TENDER VEGETATION. 

* IMPACTS: DELICATE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:44 AM CDT, 38 minutes earlier.

Area forecast discussion, Oct 6, 3:44 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SAT OCT 6 2012

.DISCUSSION...
AN APP;ROACHING UPPER TROUGH FROM THE NORTHWEST TODAY WILL BRING
CLOUDS AND INFREQUENT PERIODS OF LIGHT RAIN IN THE NORTHERN HALF
OF OKLAHOMA. A FEW SHOWERS/THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST
OKLAHOMA THIS MORNING IN ASSOCIATION WITH SOUTH WINDS MOVING
ACROSS THE FRONT WHICH PASSED OKLAHOMA ON THURSDAY. TONIGHT SKIES
SHOULD CLEAR SUFFICIENTLY IN NORTHERN OKLAHOMA, COINCIDENT WITH
THE CENTER OF THE AIRMASS MOVING ACROSS THIS AREA. THIS WILL
RESULT IN FROST IN PARTS OF CENTRAL AND NORTHERN OKLAHOMA AND
LIKELY A FREEZE IN THE MOST NORTHERN PARTS OF OKLAHOMA. A FREEZE
WARNING IS EFFECTIVE FOR EARLY SUNDAY FOR THIS AREA. ON SUNDAY, A
SECOND UPPER TROUGH MAY BRING A MIX OF CLOUDS AND SUN AND
CONTINUED COOL WEATHER. A WARM-UP BEGINS MONDAY AND TUESDAY BEFORE
ANOTHER, LESSER FRONT ON WEDNESDAY. MILD OR WARM WEATHER IS
EXPECTED THE SECOND HALF OF THE WEEK WHILE AN UPPER LOW TO THE
WEST OF OKLAHOMA ALLOWS FOR A CHANCE FOR RAIN THE SECOND HALF OF
THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  36  57  35 /  20   0  10  10
HOBART OK         53  35  58  34 /   0   0  10  10
WICHITA FALLS TX  55  40  61  37 /  20   0  10  10
GAGE OK           50  25  57  33 /  10   0  10  10
PONCA CITY OK     51  26  56  35 /  20   0  10  10
DURANT OK         49  38  60  39 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 1 AM TO 9 AM CDT SUNDAY FOR OKZ011-014>026.

     FREEZE WARNING FROM 1 AM TO 9 AM CDT SUNDAY FOR OKZ004>010-012-
     013.

TX...NONE.
&&

84/09
Hazardous weather outlook, Oct 5, 8:58 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT FRI OCT 5 2012

OKZ004>048-050>052-TXZ083>090-061730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
858 PM CDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN
OKLAHOMA AND ACROSS WESTERN NORTH TEXAS.

DISCUSSION...
A COLD FRONT REMAINS POSITIONED ACROSS THE SOUTHERN PORTION OF
THE OUTLOOK AREA THIS EVENING...ALONG THE OKLAHOMA TEXAS BORDER
INTO ARKANSAS. THROUGH THE OVERNIGHT...AN UPPER LEVEL DISTURBANCE
DROPPING OUT OF KANSAS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG THE FRONT FROM WESTERN NORTH TEXAS ACROSS
SOUTHERN OKLAHOMA. BRIEF MODERATE TO HEAVY RAIN AND ISOLATED
LIGHTNING WILL BE THE PRIMARY HAZARDS. NO SEVERE STORMS ARE EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN TO OKLAHOMA AND WESTERN NORTH
TEXAS BY MID TO LATE NEXT WEEK AS A STRONG STORM SYSTEM MOVES
ONSHORE NEAR SOUTHERN CALIFORNIA.

OTHER HAZARDOUS WEATHER...
UNSEASONABLY COLD WEATHER IS FORECAST THROUGH THIS WEEKEND AS A
COLD AND DRY AIRMASS SETTLES OVER OKLAHOMA. CONDITIONS WILL
BECOME FAVORABLE FOR RAPIDLY FALLING TEMPERATURES SATURDAY NIGHT.
SOME LOCATIONS WILL EXPERIENCE FREEZING TEMPERATURES BY SUNDAY
MORNING. FROST IS EXPECTED TO DEVELOP MAINLY NORTH OF I40 SUNDAY
MORNING. TAKE MEASURES TO PROTECT SENSITIVE PLANTS THIS WEEKEND.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

KURTZ

Nearby

Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.